MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7080G
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter , so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she went to an emergency room as she was receiving high reading on her contour usb meter.While in the emergency room, she obtained a reading of 400 mg/dl on the contour usb meter.The customer had no symptoms of hyperglycemia.Within a minute, the nurse performed a repeat testing with the hospital's meter and obtained a reading of 195 mg/dl.There was no allegation of an adverse event.The customer was advised to return the test strips for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour usb meter and contour test strips form lot # 8dj3b03b for evaluation.A fixture testing was performed using the returned meter and it gave an e4 error message, indicative of a wrong strip inserted.The fixture testing was also performed using the in-house contour usb meter, which showed an expected "apply blood" message while connected to the fixture.Then, the returned test strips were inserted into both the returned and in-house meters, however, no error messages were observed.Lastly, three returned test strips were tested with the returned meter and an in-house contour control solution, which gave a satisfactory performance.
 
Additional Manufacturer Narrative
The returned contour usb meter was further investigated by performing fixture testing three times and no error messages were observed.The returned meter was also tested with the returned contour test strips, which gave a satisfactory performance.There was foreign matter such as a fiber in the connector, which would explain the error message obtained during initial fixture testing due to an unstable conduction of the terminals and therefore, was non-reproducible upon the repeat of fixture testing.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9558539
Report Number1810909-2020-00013
Device Sequence Number19403846
Product Code NBW
UDI-Device Identifier10301937080507
UDI-Public10301937080507
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2020
Device Model Number7080G
Device Catalogue Number7080G
Device Lot Number8DJ3B03B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer02/26/2020
03/30/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/13/2020
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR